alexa Tooth discoloration of immature permanent incisor associated with triple antibiotic therapy: a case report.
Dentistry

Dentistry

Dentistry

Author(s): Kim JH, Kim Y, Shin SJ, Park JW, Jung IY

Abstract Share this page

Abstract INTRODUCTION: A triple antibiotic mixture of ciprofloxacin, metronidazole, and minocycline was used as an intracanal medicament in an attempt to disinfect the root canal system for revascularization of a tooth with a necrotic pulp. However, discoloration developed after applying the triple antibiotic mixture. METHODS: Six weeks after a triple antibiotic paste had been applied to the root canal of tooth #8 of a 7-year-old girl, the tooth showed a dark discoloration. An in vitro experiment with human extracted teeth was performed to determine which of the 3 antibiotics caused the tooth discoloration. Another experiment was then carried out to examine whether a currently used dentin bonding agent would prevent or reduce such discoloration. The degree of discoloration was assessed by using a colorimeter. RESULTS: Among the components of the triple antibiotic paste, only minocycline caused the tooth discoloration. Moreover, the dentin bonding agent reduced the intensity of the discoloration but did not prevent it. CONCLUSIONS: The possible esthetic problems with the tooth color should be considered when using minocycline as a canal medication. Copyright 2010 American Association of Endodontists. Published by Elsevier Inc. All rights reserved. This article was published in J Endod and referenced in Dentistry

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords